Alert archive / California / Beach Hazards Statements in 2025

Beach Hazards Statement 8, NWS San Francisco Bay Area, CA

March 26, 2025Santa Cruz County, California

NWS San Francisco Bay Area, CA issued this beach hazards statement at Mar 26, 2025, 3:34 AM PDT for Santa Cruz County, California. It took effect at Mar 27, 2025, 5:00 AM PDT. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2025, 3:34 AM PDT (10:34 UTC)
In effect from
Mar 27, 2025, 5:00 AM PDT
Expired
Mar 28, 2025, 11:00 PM PDT
In force
42 hr
Issued by
NWS San Francisco Bay Area, CA

County Santa Cruz County, CA

The radar

The San Francisco radar (KMUX), 18 km from the middle of the area, began a volume at 10:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Oakland, CA (KOAK), launched 00:00Z, 10.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Oakland, CA at 00:00Z on 2025-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 187 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Oakland, CA at 00:00Z on 2025-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
187 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
1909 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

276 
WHUS46 KMTR 261034
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
334 AM PDT Wed Mar 26 2025

CAZ006-505-509-530-261845-
/O.NEW.KMTR.SU.Y.0004.250327T1200Z-250328T1800Z/
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
334 AM PDT Wed Mar 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...HIGH SURF ADVISORY IN EFFECT FROM 5 AM THURSDAY TO 11 AM PDT
FRIDAY...

* WHAT...For the Beach Hazards Statement, a moderate period
  northwesterly swell will result in an increased risk for sneaker
  waves and rip currents. For the High Surf Advisory, long period
  very high northwest swell will result in large breaking waves 
  between 25 to 30 feet on north and west facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes
  National Seashore, San Francisco Peninsula Coast and Southern
  Monterey Bay and Big Sur Coast.

* WHEN...For the Beach Hazards Statement, until 11 AM PDT this 
  morning. For the High Surf Advisory, from 5 AM Thursday to 11 
  AM PDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

Remain out of the water to avoid hazardous swimming conditions.

&&

$$

CAZ529-261845-
/O.NEW.KMTR.BH.S.0008.250327T1200Z-250328T1800Z/
/O.CON.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
Northern Monterey Bay-
334 AM PDT Wed Mar 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 11 AM PDT THIS
MORNING...
...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY MORNING...

* WHAT...For the first Beach Hazards Statement, a moderate period
  northwesterly swell will result in an increased risk for sneaker
  waves and rip currents. For the second Beach Hazards Statement,
  long period high northwesterly swell will result in breaking 
  waves between 15 to 20 feet along favored break points.

* WHERE...Northern Monterey Bay.

* WHEN...For the first Beach Hazards Statement, until 11 AM PDT 
  this morning. For the second Beach Hazards Statement, from 
  late tonight through Friday morning.

* IMPACTS...Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
7 follow-up statements
776 
WHUS46 KMTR 261734
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1034 AM PDT Wed Mar 26 2025

CAZ006-505-509-530-270500-
/O.EXP.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
/O.CON.KMTR.SU.Y.0004.250327T1200Z-250328T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
1034 AM PDT Wed Mar 26 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
11 AM PDT FRIDAY...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PDT THIS
MORNING...

* WHAT...Long period very high northwest swell will result in 
  large breaking waves between 25 to 30 feet on north and west 
  facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...From 5 AM Thursday to 11 AM PDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-270500-
/O.EXP.KMTR.BH.S.0007.000000T0000Z-250326T1800Z/
/O.CON.KMTR.BH.S.0008.250327T1200Z-250328T1800Z/
Northern Monterey Bay-
1034 AM PDT Wed Mar 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM LATE TONIGHT
THROUGH FRIDAY MORNING...
...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 AM PDT THIS
MORNING...

* WHAT...Long period high northwesterly swell will result in
  breaking waves between 15 to 20 feet along favored break points.

* WHERE...Northern Monterey Bay.

* WHEN...From late tonight through Friday morning.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where currents
  will be stronger than normal. These waves can also carry 
  driftwood logs and other debris.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
799 
WHUS46 KMTR 270442
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
942 PM PDT Wed Mar 26 2025

CAZ006-505-509-530-271845-
/O.CON.KMTR.SU.Y.0004.250327T1200Z-250328T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
942 PM PDT Wed Mar 26 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 5 AM THURSDAY TO
11 AM PDT FRIDAY...

* WHAT...Long period very high northwest swell will result in 
  large breaking waves between 25 to 30 feet on north and west 
  facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...From 5 AM Thursday to 11 AM PDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-271845-
/O.CON.KMTR.BH.S.0008.250327T1200Z-250328T1800Z/
Northern Monterey Bay-
942 PM PDT Wed Mar 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 5 AM PDT
THURSDAY THROUGH FRIDAY MORNING...

* WHAT...Long period high northwesterly swell will result in 
  breaking waves between 15 to 20 feet along favored break 
  points.

* WHERE...Northern Monterey Bay.

* WHEN...From 5 AM PDT Thursday through Friday morning.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
050 
WHUS46 KMTR 271558
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
858 AM PDT Thu Mar 27 2025

CAZ006-505-509-530-280500-
/O.CON.KMTR.SU.Y.0004.000000T0000Z-250328T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
858 AM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* WHAT...Long period very high northwest swell will result in 
  large breaking waves between 25 to 30 feet on north and west 
  facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...Until 11 AM PDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-280500-
/O.CON.KMTR.BH.S.0008.000000T0000Z-250328T1800Z/
Northern Monterey Bay-
858 AM PDT Thu Mar 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Long period high northwesterly swell will result in 
  breaking waves between 15 to 20 feet along favored break 
  points.

* WHERE...Northern Monterey Bay.

* WHEN...Until 11 AM PDT Friday.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
699 
WHUS46 KMTR 280425
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
925 PM PDT Thu Mar 27 2025

CAZ006-505-509-530-281100-
/O.CON.KMTR.SU.Y.0004.000000T0000Z-250328T1800Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
925 PM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT FRIDAY...

* WHAT...Long period very high northwest swell will result in 
  large breaking waves between 25 to 30 feet on north and west 
  facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast.

* WHEN...Until 11 AM PDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-281100-
/O.CON.KMTR.BH.S.0008.000000T0000Z-250328T1800Z/
Northern Monterey Bay-
925 PM PDT Thu Mar 27 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH FRIDAY
MORNING...

* WHAT...Long period high northwesterly swell will result in 
  breaking waves between 15 to 20 feet along favored break 
  points.

* WHERE...Northern Monterey Bay County.

* WHEN...Through Friday morning.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
391 
WHUS46 KMTR 280634
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1134 PM PDT Thu Mar 27 2025

CAZ006-505-509-530-281445-
/O.EXT.KMTR.SU.Y.0004.000000T0000Z-250329T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
1134 PM PDT Thu Mar 27 2025

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 11 PM PDT FRIDAY...

* WHAT...Long period very high northwest swell will result in 
  large breaking waves between 25 to 35 feet on north and west 
  facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes 
  National Seashore, San Francisco Peninsula Coast and Southern 
  Monterey Bay and Big Sur Coast Counties.

* WHEN...Until 11 PM PDT Friday.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-281445-
/O.EXT.KMTR.BH.S.0008.000000T0000Z-250329T0600Z/
Northern Monterey Bay-
1134 PM PDT Thu Mar 27 2025

...BEACH HAZARDS STATEMENT NOW IN EFFECT THROUGH FRIDAY EVENING...

* WHAT...Long period high northwesterly swell will result in 
  breaking waves between 15 to 20 feet along favored break 
  points.

* WHERE...Northern Monterey Bay County.

* WHEN...Through Friday evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
143 
WHUS46 KMTR 281346
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
646 AM PDT Fri Mar 28 2025

CAZ006-505-509-530-290600-
/O.CON.KMTR.SU.Y.0004.000000T0000Z-250329T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
646 AM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

* WHAT...Long period very high northwest swell will result in 
  large breaking waves between 25 to 35 feet on north and west 
  facing beaches.

* WHERE...San Francisco, Coastal North Bay Including Point Reyes
  National Seashore, San Francisco Peninsula Coast and Southern
  Monterey Bay and Big Sur Coast.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Dangerous swimming and surfing conditions and 
  localized beach erosion. Sneaker waves can unexpectedly run 
  significantly farther up the beach than normal, including over 
  rocks and jetties. These waves can suddenly knock people off 
  their feet and quickly pull them into the cold ocean waters, 
  where currents will be stronger than normal. These waves can 
  also carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced swimmers should remain out of the water due to
dangerous surf conditions.

&&

$$

CAZ529-290600-
/O.CON.KMTR.BH.S.0008.000000T0000Z-250329T0600Z/
Northern Monterey Bay-
646 AM PDT Fri Mar 28 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS
EVENING...

* WHAT...Long period high northwesterly swell will result in 
  breaking waves between 15 to 20 feet along favored break 
  points.

* WHERE...Northern Monterey Bay.

* WHEN...Until 11 PM PDT this evening.

* IMPACTS...Sneaker waves can unexpectedly run significantly 
  farther up the beach than normal, including over rocks and 
  jetties. These waves can suddenly knock people off their feet 
  and quickly pull them into the cold ocean waters, where 
  currents will be stronger than normal. These waves can also 
  carry driftwood logs and other debris.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid hazardous swimming conditions.

&&

$$
040 
WHUS46 KMTR 290551
CFWMTR

Coastal Hazard Message
National Weather Service San Francisco CA
1051 PM PDT Fri Mar 28 2025

CAZ006-505-509-530-290700-
/O.EXP.KMTR.SU.Y.0004.000000T0000Z-250329T0600Z/
San Francisco-
Coastal North Bay Including Point Reyes National Seashore-
San Francisco Peninsula Coast-
Southern Monterey Bay and Big Sur Coast-
1051 PM PDT Fri Mar 28 2025

...HIGH SURF ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

$$

CAZ529-290700-
/O.EXP.KMTR.BH.S.0008.000000T0000Z-250329T0600Z/
Northern Monterey Bay-
1051 PM PDT Fri Mar 28 2025

...BEACH HAZARDS STATEMENT WILL EXPIRE AT 11 PM PDT THIS
EVENING...

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this beach hazards statement went out at Mar 26, 1:51 AM PDT, 1 hour 43 minutes earlier.

Area forecast discussion, Mar 26, 1:51 AM PDT, 1 hour 43 minutes before
Area Forecast Discussion
National Weather Service San Francisco CA
151 AM PDT Wed Mar 26 2025

...New SYNOPSIS, SHORT TERM, LONG TERM...

.SYNOPSIS...
Issued at 1245 AM PDT Wed Mar 26 2025

There's a big shift in the weather today as the record breaking
heat is over and much cooler temperatures return. Several rounds of
rain are in the forecast over the next 7+ days as we enter a more
disturbed pattern.

&&

.SHORT TERM...
(Today and tonight)
Issued at 1245 AM PDT Wed Mar 26 2025

Our glimpse of summer weather was short lived with more seasonal
springtime temperatures returning today. The 00Z OAK sounding showed
an 850 mb temperature of ~16.4C which narrowly beats the previous
00Z record for March 26th (4PM March 25th) of 15.6C. This resulted
in record breaking warmth in the mid 80s to low 90s across the
region for the last two days. Why the change up to cooler
temperatures starting today? Well, the upper level ridge that has
been parked over the West Coast for the last few days is being
ejected eastward as an upper level trough and associated surface low
move in. The surface low will be located well to our north, closer
to Oregon and Washington, but a trailing cold front will extend
southward into Northern California. A look at forecast 850 mb
temperatures for today shows that they are expected to be around 10C
at 00Z March 27th (4PM March 26th). With cooler air being advected
into the Bay Area, temperatures will drop 15 to 20 degrees across
the region. For those wondering, how noticeable will this drop be?
Well, for example, Santa Rosa reached a high of 85 degrees yesterday
and is only forecast to reach a high of 64 degrees today. Farther
south, Hollister reached a high of 87 degrees yesterday and is
forecast to reach a high of 68 degrees today. This pattern holds
across the region with most locations expected to be in the 60s.

While the PNW is in for a rainy day as this low approaches,
residents of the Bay Area may see some precipitation Wednesday
ranging from light rain (North Bay) to drizzle (coastal areas south
of the Golden Gate Bridge). More rain from this system will arrive
Thursday with widespread light rain across the Bay Area. All in all,
the North Bay will see up to another 1" of rain from this storm and
areas south of the Golden Gate will see up to a quarter of an inch.
Winds will be locally gusty between 20 to 25 mph across the higher
elevations. The drop in temperatures and the return of rain are a
reminder that although summer is close, we aren't quite there yet.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 1245 AM PDT Wed Mar 26 2025

By Thursday a decaying cutoff low pressure system near the
Pacific Northwest will be located poleward of the jet stream. This
system will essentially stall while continuing to fill through
Friday, but will still have enough strength to continue pumping
moisture to the Bay Area. The North Bay will see the highest rain
totals, with up to 1/2" possible Friday. The rest of the Bay Area
will see anywhere from a few hundreths to 1/4 inch or so.
Overall, this will be a mostly beneficial event. Some light rain
will likely linger Friday morning and the skies will begin to
clear breifly late Friday or early Saturday. After a short break,
the next system moves in as a triple point low develops somewhere
near the Bay Area Sunday. Overall the rain amounts will be around
1/4" or so for most of the Bay Area and Central Coast, outside of
the usual rain shadows (San Jose, San Benito, etc.).

The most interesting part of the forecast continues to be around
this time next week. By Tuesday, there is a chance that the jet
stream will be taking direct aim at the Bay Area. However, the
uncertainty remains very high. A look at the cluster analysis
reveals that we have roughly equal chances of ridging as
troughing, and even then the orientation of the potential trough
isn't clear. The trend has definatley been flatter with the 500 mb
flow, which makes a true atmospheric river less likely. The CW3E
IVT forecast page shows a 60-70% chance of exceeding 250 IVT along
the coast on April 2, but less than a 25% chance of reaching 500
IVT. In summary, we are still expecting heavier rain next week,
but the impacts look more manageable lately. On the other hand,
it looks like there will be another round or two later in the
week. The first week of April looks wet. A multi-ensemble
analysis shows that in total by next Friday, SFO can recieve
anywhere from 0.5" to 2.5" of rain, with the mean around 1.25". We
can handle that.

&&

.AVIATION...
(06Z TAFS)
Issued at 1028 PM PDT Tue Mar 25 2025

A southerly surge of stratus and mist containing IFR ceilings and
visibility is continuing to push up to coast and into the
adjacent valleys. Winds will continue to diminish overnight
before a moderate to strong SW breeze moves in late morning before
some light rain in the afternoon at the northern terminals.

Vicinity of SFO...MVFR-IFR CIGs are possible tonight, but most of
the impacts will stay on the other side of the coastal mountains.
As the disturbance approaches, the marine layer will deepen,
allowing MVFR-IFR conditions later in the morning. This system
will also bring gusty SW winds and a chance for rain Wednesday
evening.

SFO Bridge Approach...Similar to SFO

Monterey Bay Terminals...IFR-LIFR conditions are firmly in place,
with no sign of relief overnight. By late morning, the ceilings
should start to break apart, and these terminals will not be as
affected by the weather up north through Wednesday afternoon.

&&

.MARINE...
(Tonight through next Monday)
Issued at 1028 PM PDT Tue Mar 25 2025

Foggy and drizzly conditions are expected across the waters
overnight. Light winds continue into the night before turning
southerly and becoming moderate to fresh into Wednesday. Seas will
flux between moderate and rough through Wednesday. Conditions
deteriorate Thursday when a west to northwest breezes become fresh
and seas become rough. Unsettled conditions continue through the
weekend and into the next work week as storm systems move through
the region.

&&

.BEACHES...
Issued at 1059 AM PDT Tue Mar 25 2025

A Beach Hazards Statement is in effect through Wednesday morning
for all Pacific Coast beaches. In addition to the cold water
shock risk that is always present, there will be an increased risk
for sneaker waves and rip currents. Observe the ocean for 20
minutes before you pick a spot on the beach, stay off of jetties
and rocks, keep pets on a leash, wear a life jacket, and never
turn your back on the ocean!

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 11 AM PDT this morning for CAZ006-
     505-509-529-530.

PZ...None.
&&

SHORT TERM...Kennedy
LONG TERM....Flynn
AVIATION...Flynn
MARINE...Murdock

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook, X, and YouTube at:
www.facebook.com/nwsbayarea
x.com/nwsbayarea
www.youtube.com/nwsbayarea

The office that day

Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 2:49 AM PDTSmall Craft AdvisoryMTR3 days
Mar 26, 3:34 AM PDTHigh Surf AdvisoryMTRMarin, Monterey, City and County of San Francisco, San Mateo, Santa Cruz, Sonoma67 hr

Nearby

Beach Hazards Statements in California, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.